# SDR 2002UALA01421

- Difficulty date: September 7, 2002
- Submitted: October 1, 2002
- Operation: Air carrier
- Aircraft: N672UA
- Make and model: Boeing 767322
- Aircraft serial: 30027
- Aircraft time: 9,205 hours, 2,949 cycles
- Engine: Pwa PW4052
- System (JASC): 2120 · Air Distribution System
- Part: Smoke
- Condition: Detected
- Location: Cockpit
- Stage of operation: DE
- How discovered: O
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

STRONG SMOKE OR BURNT RUBBER SMELL IN COCKPIT ON FIRST OFFICER'S SIDE.  SMELL WAS FROM POSSIBLE BURNT BALLAST.  ALL LIGHTS WERE TURNED ON IN COCKPIT FOR 90 MINUTES.  PANELS P11, P5, P61, P64, P1-3, AND TOP OF P8 WERE ALL OPENED.  CHECKED IN E&E COMPARTMENT UNDER FLOOR FOR DAMAGED WIRES, NOTHING WAS NOTED.  ACCOMPLISHED ENGINE RUNS, RAN PACKS WITH APU AND WITH ENGINES, NO ABNORMAL SMELLS WERE DETECTED.  UNABLE TO DUPLICATE SMELL OR FIND ANY DISCREPANCIES THAT MIGHT HAVE CAUSED THE SMELL.
